Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 78, NWS La Crosse, WI

July 23, 2011Clark County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 23, 2011, 11:53 PM CDT for Clark County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2011, 11:53 PM CDT (04:53 UTC)
Expired
Jul 24, 2011, 12:46 AM CDT
In force
53 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Clark County, WI

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 6:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WUUS53 KARX 240453
SVRARX
WIC019-240600-
/O.NEW.KARX.SV.W.0078.110724T0453Z-110724T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1153 PM CDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLARK COUNTY IN CENTRAL WISCONSIN...

* UNTIL 100 AM CDT

* AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED 10 MILES NORTHWEST OF THE BLUE SWAMP...
  OR 17 MILES EAST OF CHIPPEWA FALLS...MOVING SOUTHEAST AT 25 MPH.
  THIS STORM CAN PRODUCE PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE BLUE SWAMP AROUND 1215 AM...
  SEVEN SISTER MOUNDS AND ROCK DAM LAKE AROUND 1225 AM...
  WILLARD AND TIOGA AROUND 1235 AM...
  GREENWOOD AROUND 1240 AM...
  GLOBE AND SNYDER LAKE AROUND 1250 AM...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR SMALL
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4466 9041 4447 9068 4465 9093 4496 9093
      4496 9091
TIME...MOT...LOC 0453Z 314DEG 22KT 4489 9101
WIND...HAIL 60MPH 0.75IN

$$

04
3 follow-up statements
472 
WWUS53 KARX 240513
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 AM CDT SUN JUL 24 2011

WIC019-240600-
/O.CON.KARX.SV.W.0078.000000T0000Z-110724T0600Z/
CLARK WI-
1213 AM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CLARK
COUNTY UNTIL 100 AM CDT...

AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR THE BLUE SWAMP...OR 23 MILES
NORTHWEST OF NEILLSVILLE...MOVING SOUTHEAST AT 25 MPH. THIS STORM CAN
PRODUCE PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SEVEN SISTER MOUNDS AND ROCK DAM LAKE AROUND 1225 AM...
  WILLARD AND TIOGA AROUND 1235 AM...
  GREENWOOD AROUND 1240 AM...
  GLOBE AND SNYDER LAKE AROUND 1250 AM...
  CHRISTIE AROUND 1255 AM...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM SUNDAY
MORNING FOR SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4466 9041 4447 9068 4465 9093 4496 9093
      4496 9091
TIME...MOT...LOC 0513Z 314DEG 22KT 4480 9089
WIND...HAIL 60MPH 0.75IN

$$

04
464 
WWUS53 KARX 240529
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1229 AM CDT SUN JUL 24 2011

WIC019-240600-
/O.CON.KARX.SV.W.0078.000000T0000Z-110724T0600Z/
CLARK WI-
1229 AM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CLARK
COUNTY UNTIL 100 AM CDT...

AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR ROCK DAM LAKE...OR 17 MILES
NORTHWEST OF NEILLSVILLE...MOVING SOUTHEAST AT 25 MPH. THIS STORM CAN
PRODUCE PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLARD AND TIOGA AROUND 1235 AM...
  GREENWOOD AROUND 1240 AM...
  GLOBE AND SNYDER LAKE AROUND 1250 AM...
  CHRISTIE AROUND 1255 AM...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM SUNDAY
MORNING FOR SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4486 9092 4489 9079 4466 9041 4447 9068
      4465 9093
TIME...MOT...LOC 0529Z 314DEG 22KT 4473 9079
WIND...HAIL 60MPH 0.75IN

$$

04
683 
WWUS53 KARX 240546
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1246 AM CDT SUN JUL 24 2011

WIC019-240555-
/O.CAN.KARX.SV.W.0078.000000T0000Z-110724T0600Z/
CLARK WI-
1246 AM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLARK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EXTREME SOUTHWESTERN CLARK COUNTY UNTIL 115 AM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN WISCONSIN.

LAT...LON 4486 9092 4489 9079 4466 9041 4447 9068
      4465 9093
TIME...MOT...LOC 0545Z 314DEG 22KT 4466 9069

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:00 PM CDT, 8 hours 53 minutes earlier.

Area forecast discussion, Jul 23, 3:00 PM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT SAT JUL 23 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

MAIN FORECAST CONCERN IS THE THUNDERSTORM LIKELIHOOD TONIGHT...AND
THE POTENTIAL FOR SEVERE WEATHER.

NUMEROUS BOUNDARIES ARE LEFT OVER FROM MORNING CONVECTION...WITH THE
MAIN WARM FRONT OVER CENTRAL MN/NORTHERN WI...WHILE AN UPPER LEVEL
SHORTWAVE TROUGH SWINGS NORTHEAST ACROSS THE NORTHERN PLAINS. A
PLUME OF MOISTURE CONTINUES TO STREAM NORTHEAST INTO THE
REGION...WITH AN INCREASE IN THE LOW LEVEL JET/MOISTURE TRANSPORT BY
00Z OVER SOUTHERN MN. MUCAPES IN THE 4-5 K J/KG ARE EXPECTED FOR
LATE THIS AFTERNOON/EARLY EVENING...WITH 0-3 KM SHEAR OF 30-35 KTS
AND 0-6 KM AROUND 45 KTS. NEEDLESS TO SAY...A VERY UNSTABLE AIR MASS
WITH WIND SHEAR FAVORABLE FOR STORM ORGANIZATION AND POSSIBLY SUPER
CELLS. THERE SHOULD BE ENOUGH SFC BOUNDARIES TO HELP WITH
INITIATION...WITH RADAR ALREADY INDICATING SUCH AROUND THE WARM
FRONT TO THE NORTH. BELIEVE THE ACTIVITY WOULD TRACK SOUTHEAST INTO
THE MORE FAVORABLE AIRMASS AND MOISTURE TRANSPORT...WITH MESO MODELS
SUPPORTING THIS. THIS SCENARIO PLACES THE FORECAST AREA UNDER
ANOTHER SEVERE WEATHER THREAT FOR THIS EVENING...LIKELY IN THE
22-04Z TIME FRAME. A WATCH BOX IS LIKELY. CAN/T RULE OUT AN ISOLATED
TORNADO IF STORMS TRACK ALONG A BOUNDARY...BUT MAIN SEVERE THREATS
WOULD BE WIND AND VERY HEAVY RAIN/FLASH FLOODING.

ON SUNDAY...AN AREA OF HIGH PRESSURE AT THE SFC WILL BUILD ACROSS
THE UPPER MISSISSIPPI RIVER VALLEY...WHILE A LOFT A RIDGE AXIS WILL
START TO MOVE EAST FROM ACROSS THE ROCKIES TO THE NORTHERN PLAINS BY
TUES. THE 23.12Z GFS AND NAM WOULD SLIP SOME SHORTWAVE ENERGY ACROSS
SOUTHERN CANADA SUN/MON...BUT WITH THE SHIFT EASTWARD OF THE OVERALL
PATTERN...THE UPPER LEVEL DISTURBANCE WOULD DROP SOUTHEAST ACROSS
THE NORTHERN/EASTERN GREAT LAKES...STAYING EAST OF THE LOCAL AREA.
STILL...SOME HINTS IN THE MODELS THAT A WESTWARD RUNNING FRONTAL
BOUNDARY ASSOCIATED WITH THE DISTURBANCE COULD SLIDE ACROSS MN/WI. A
FEW SHOWERS COULD SPARK NEAR IT...BUT A SFC HIGH IS ALSO GOING TO BE
ACROSS THE REGION...WITH SUBSIDENCE AND DRIER AIR MASS WOULD WORK
AGAINST PCPN CHANCES.

THE SFC HIGH WILL START TO SLIDE OFF TO THE EAST BY TUE NIGHT WHILE
A SHORTWAVE TROUGH WORKS ACROSS THE UPPER LEVEL RIDGE OVER THE
PLAINS. A COLD FRONT WILL EXTEND SOUTH OF THE FRONT...AND THIS COULD
ENCROACH UPON WESTERN PORTIONS OF THE FORECAST AREA LATE TUE NIGHT.
STRONG MOISTURE RETURN/LOW LEVEL JET WOULD AID IN THE CONVECTIVE
POTENTIAL.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

BOTH THE GFS AND ECMWF FAVOR A MOSTLY ZONAL FLOW THROUGH THE END OF
NEXT WEEK...WITH HINTS OF MORE LARGE SCALE RIDGING BY THE END OF THE
WEEKEND. VARIOUS DISTURBANCES WOULD SPIN EASTWARD THROUGH THE
FLOW...BRINGING THE POTENTIAL FOR SHOWERS/STORMS. TIMING...OF
COURSE...IS VARIABLE BETWEEN THE DIFFERENT MODEL SOLUTIONS...THUS
LOWER CONFIDENCE IN WHEN/WHERE THE GREATER RAIN CHANCES WILL OCCUR.
THE EC WOULD SLIDE A SYSTEM ACROSS THE REGION ON TUES
NIGHT/WED...WITH THE GFS HOLDING OFF ABOUT A DAY LATER. BOTH DO
AGREE THAT THE SOUTHERN EXTENT OF AN ASSOCIATED COLD FRONT WOULD LAY
UP FROM WEST-EAST ACROSS IA/ILL HOWEVER...SERVING AS A FOCUS FOR
PCPN PRODUCTION FOR THE END OF THE WORK WEEK. OTHER UPPER LEVEL
SHORTWAVE TROUGHS...ALONG WITH THE LOW LEVEL JET/MOISTURE
TRANSPORT...WOULD ALSO WORK ON THE BOUNDARY TO ENHANCE PCPN CHANCES.
THE ATMOSPHERE REMAINS RATHER JUICY AND HEAVY RAIN WOULD BE LIKELY
WITH STRONGER STORMS. WILL LEAN ON THE CONSENSUS SOLUTION FOR RAIN
CHANCES FOR NOW.

&&

.AVIATION...

COMPLICATED FORECAST SCENARIO AS THE REGION IS CURRENTLY IN THE
WORKED-OVER AIRMASS BEHIND THE EARLIER CONVECTION. NEW ACTIVITY
FORMING IN CENTRAL MN NEAR THE MAIN WARM FRONT AND IS EXPECTED TO
DEVELOP SOUTHWESTWARD BY EVENING. OUTFLOW BOUNDARY FROM EARLIER
CONVECTION LIES JUST TO THE SOUTH...WITH A VERY MOIST AND UNSTABLE
AIRMASS SOUTH OF IT. DO ANTICIPATE ANOTHER LINE OF CONVECTION WILL
FORM OVER SOUTHWEST MN AND WILL MOVE EAST THROUGH THE REGION THIS
EVENING. HAVE THIS INCLUDED IN THE TAFS IN THE 01Z-04Z TIMEFRAME...
BUT MAY NEED TO BE ADJUSTED.

EXPECT THE ACTIVITY TO MOVE PAST THE TAF SITES OVERNIGHT...BUT WILL
HAVE TO WATCH OUT FOR MVFR/IFR STRATUS TO FORM BEHIND IT. MODELS
REMAIN INSISTENT THAT THIS WILL OCCUR.

&&

.HYDROLOGY...

VERY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION TONIGHT...WITH
PWS 150 PERCENT OF NORMAL AND WARM CLOUD DEPTHS UP TO 4000 M. THE
LOW LEVEL JET AND MOISTURE TRANSPORT WILL IMPINGE INTO NORTHERN
IA/SOUTHERN MN...CONTINUING TO PUMP MOISTURE TOWARD THE REGION. ANY
THUNDERSTORM WILL TAP INTO THIS MOISTURE AND PRODUCE HEAVY RAIN.
STRONG TO SEVERE STORMS COULD HAVE 1 TO 2 INCH PER HOUR RAINFALL
RATES. WITH MOST OF THE AREA HAVING RECEIVED SOAKING RAINS OVER THE
PAST FEW DAYS...ANY MORE HEAVY RAIN COULD LEAD TO FLASH FLOODING.
THIS IS ESPECIALLY TRUE FOR PORTIONS OF SOUTHEAST MN...NORTHEAST IA
AND SOUTHWEST WI. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY...AND
SOME FLOODING IN URBANIZED AREAS WOULD BE A POSSIBILITY. ALL THIS
SAID...WHERE THE STORMS WILL TRACK IS NOT CLEAR...AND THEY SHOULD
MOVE AT A GOOD CLIP. SO CONFIDENCE ISN/T HIGH ON WHERE THE GREATEST
THREAT FOR FLOODING WILL LIE...AND THUS...WILL HOLD OFF ON A FLASH
FLOOD WATCH FOR NOW. WILL CONTINUE TO HIGHLIGHT THE POTENTIAL THOUGH
IN HYDROLOGIC STATEMENTS AND THE HAZARDOUS WEATHER OUTLOOK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM... RIECK
AVIATION.......... WELVAERT
Hazardous weather outlook, Jul 23, 3:30 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CDT SAT JUL 23 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-241100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
330 PM CDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MINNESOTA AND IOWA
LATE THIS AFTERNOON...AND WILL MOVE EAST INTO THE AREA BY EVENING.
WITH A WARM AND HUMID AIRMASS IN PLACE...SOME OF THE THUNDERSTORMS
MAY BECOME SEVERE WITH HEAVY RAIN...DAMAGING WINDS...AND POSSIBLY
LARGE HAIL. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. THE MOST
LIKELY PERIOD FOR ANY SEVERE WEATHER LOOKS TO BE BETWEEN 6 PM AND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL RETURN FOR THE LATTER HALF OF THE WEEK.
HOWEVER...IT REMAINS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS
WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. ALSO...RAINFALL
REPORTS ARE ALWAYS GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MW

In the hours before

Special weather statement, Jul 23, 6:12 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT SAT JUL 23 2011

WIZ029-033-034-042-240015-
CLARK-JACKSON-MONROE-TREMPEALEAU-
612 PM CDT SAT JUL 23 2011

AT 611 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STRUM...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH AND HEAVY RAIN MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
PLEASANTVILLE...OSSEO...WHITEHALL...PIGEON FALLS...LEVIS...
NORTHFIELD...AND I 94 EXIT 98.

MW
Special weather statement, Jul 23, 8:12 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
812 PM CDT SAT JUL 23 2011

WIZ043-044-240215-
ADAMS-JUNEAU-
812 PM CDT SAT JUL 23 2011

...STRONG THUNDERSTORMS EXPECTED IN ADAMS AND JUNEAU COUNTIES...

AT 810 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER I 90
94 EXIT 69...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WHITE CREEK...YUKON TRAILS CAMPGROUND...I 90 94 EXIT 78...
PLAINVILLE...BASS LAKE CAMPGROUND...HOLIDAY SHORES CAMPGROUND AND
RIVER BAY CAMPGROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM SUNDAY
MORNING FOR SOUTHWESTERN WISCONSIN.

04
Local storm report, Jul 23, 9:49 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
949 PM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TSTM WND DMG     4 SE PICKWICK           43.94N 91.54W
07/23/2011                   WINONA             MN   PUBLIC

            SEVERAL TREES DOWN ON TOWNSHIP RD 8

&&

ZT
Special weather statement, Jul 23, 11:29 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1129 PM CDT SAT JUL 23 2011

WIZ029-034-240530-
CLARK-JACKSON-
1129 PM CDT SAT JUL 23 2011

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLARK AND JACKSON
COUNTIES...

AT 1126 PM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM
13 MILES WEST OF JUNCTION...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
JUNCTION...EIDSVOLD...THORP...RESEBURG AND THE BLUE SWAMP.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM SUNDAY
MORNING FOR SOUTHWESTERN WISCONSIN.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 12:37 AM CDTSevere Thunderstorm WarningARXClark, Jackson, Monroe, Trempealeau38 min
Jul 24, 1:14 AM CDTSevere Thunderstorm WarningARXAdams, Jackson, Juneau, La Crosse, Monroe61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.